Jump to content

Tobyrust: Tapering from 100ml paliperidone depot


tobyrust

Recommended Posts

I was misdiagnosed with schizophrenia because a doctor mistook OCD for schizophrenia I have been taking anti psychotic's for three years. After the mistake was realised my tapering began five months or so ago  from 100 ml depot injections I am now down to 50ml and I'm having trouble with withdrawals I am experiencing anxiety, headaches, and a lot more serious problems. I am worried these drugs have had permanent detrimental effects on me. 

Edited by KarenB
removed moderator note
Link to comment
  • KarenB changed the title to Tobyrust: Tapering from 100ml paliperidone depot
  • Moderator Emeritus

Hello Tobyrust - Welcome to SA,

 

What a terrible mistake that doctor made!  Do you have a different doctor now? 

 

Please put your withdrawal history in your signature so we can see your situation easily whenever you post, and help you more accurately.  Thanks.  A list of the doses you've been on, and the dates, would be very useful.  For now, it is probably best if you can stay at 50ml until you stabilise.  Then we can look at lowering your dose further. 

 

Many people find Fish oil and Magnesium useful during withdrawal.   Could you start using these (begin only one at a time)?

 

We recommend a gentle taper, reducing by no more than 10% of your current dose each month.  This allows your brain time to adjust as you go, and lessens any withdrawal.  When you are stabilised enough to begin tapering again, would it be possible to switch to tablets so you can make smaller reductions?  There is good information about the options here: tips-for-tapering-off-invega-paliperidone  Please read that and let us know what you think might work for you. 

 

What are the 'more serious problems' that you mentioned?

 

Non-Drug Techniques to cope with emotional symptoms.

 

Have a read of those and then you can come back to this thread to discuss things further.  This can be your journal to record your tapering and healing progress, and to ask questions. With time and good care, you will be able to one day be off this drug. 

 

Welcome to SA,

Karen

Edited by KarenB
added white space cause it keeps disappearing!

2010  Fluoxetine 20mg.  2011  Escitalopram 20mg.  2013 Tapered badly and destabilised CNS.  Effexor 150mg. 

2015 Begin using info at SurvivingAntidepressants.  Cut 10% - bad w/d 2 months, held 1 month. 

Micro-tapering: four weekly 0.4% cuts, hold 4 weeks (struggling with symptoms).

8 month hold.

2017 Micro-tapering: four weekly 1% cuts, hold 4 weeks (symptoms almost non-existent).

2020 Still micro-tapering. Just over 2/3 of the way off effexor. Minimal symptoms, - and sleeping well.
Supplements: Fish oil, vitamin C, iron, oat-straw tea, nettle tea.

My story of healing:ContinuedHealing

***I am not a doctor; please do your own research and be able to take responsibility for decisions you make.*** 

           'The possibility of renewal exists so long as life exists.'  Dr Gabor Mate.

Link to comment

Yes a truly terrible mistake. I have the same doctor at the moment I was on 100mg and reduced to 75 at three cycles of three weeks between depots then dropped to 50 and I am two cycles of four weeks into the 50mg dose the doctor has suggested stopping dead from 50mg. The more serious problems are anger sever depression and suicidal impulses. I have began taking a cocktail of vitamins recommend by a user of your site these are omega 3 vitamin b and c and rohidra should I stop taking them all together and begin one by one ?

 

Link to comment
  • Moderator Emeritus

toby,

 

Would you take a moment to create a signature that summarizes your medication and withdrawal history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly?

  • Any drugs prior to 24 months ago can just be listed with start and stop years.
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.
  • Please leave out symptoms and diagnoses.
  • A list is easier to understand than one or multiple paragraphs.
  • Link to Account Settings – Create or Edit a signature.

 

About supplements: Many people find B vitamins overly stimulating and avoid them during tapering and/or withdrawal.  The supplements that most people find helpful are

Omega-3 fatty acids (fish oil).

Magnesium, nature's calcium channel blocker.

 

I couldn't find anything about the supplement "rohidra".  Can you check the bottle to see if there is another name for this?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.
1997-1999 Effexor; 2002-2005 Effexor XR 37.5 mg linear taper, dropping same #beads/week with bad results

Cymbalta 60 mg 2012 - 2015; 2016: 20 mg to 7 mg exact doses and dates in this post; 2017: 6.3 mg to  0.0 mg  Aug. 12; details here


scallywag's Introduction
Online spreadsheet for dose taper calculations and nz11's THE WORKS spreadsheet

Link to comment
  • Moderator Emeritus

It might be better to stop one at a time and note any results.  I'd start by eliminating the B vitamin. 

2010  Fluoxetine 20mg.  2011  Escitalopram 20mg.  2013 Tapered badly and destabilised CNS.  Effexor 150mg. 

2015 Begin using info at SurvivingAntidepressants.  Cut 10% - bad w/d 2 months, held 1 month. 

Micro-tapering: four weekly 0.4% cuts, hold 4 weeks (struggling with symptoms).

8 month hold.

2017 Micro-tapering: four weekly 1% cuts, hold 4 weeks (symptoms almost non-existent).

2020 Still micro-tapering. Just over 2/3 of the way off effexor. Minimal symptoms, - and sleeping well.
Supplements: Fish oil, vitamin C, iron, oat-straw tea, nettle tea.

My story of healing:ContinuedHealing

***I am not a doctor; please do your own research and be able to take responsibility for decisions you make.*** 

           'The possibility of renewal exists so long as life exists.'  Dr Gabor Mate.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy